Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Grand Forks, ND

July 21, 20145 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 7:26 PM CDT for 5 counties in North Dakota. It was in force for 64 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 7:26 PM CDT (00:26 UTC)
Expired
Jul 21, 2014, 8:30 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barnes County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 97 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:27 PM CDTTSTM WND GST 802 Nnw Brantford, NDTHREE LARGE 50K BUSHEL STEEL GRAIN BINS WERE PARTIALLY CAVED IN AT ONE FARMSTEAD...AND NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN OFF ACROSS CENTRAL PLEASANT PRAIRIE TOWNSHIP.
Jul 21, 7:32 PM CDTTSTM WND GST 906 E Brantford, NDNUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN ACROSS COLUMBIA AND WESTERN CHERRY LAKE TOWNSHIPS. ONE STEEL CLAD POLE SHED WAS COLLAPSED...STEEL GRAIN BINS WERE CAVED IN AND ROOFING WAS BLOWN OFF A CATTLE SHED AND OTHER FARM OUT BUILDINGS AT TWO FARMS
Jul 21, 7:35 PM CDTTORNADO 016 E Brantford, NDA FUNNEL FORMED NORTHWEST OF MCHENRY...NORTH OF THE EDDY COUNTY LINE...AND TOUCHED DOWN NEAR HIGHWAY 20. THE TORNADO THEN TRACKED INTERMITTENTLY TO THE EAST NORTHEAST FOR ABOUT 8 MILES TO AROUND 8 NNW OF BINFORD /3 WNW OF RED WILLOW LAKE/ BY 746 PM CDT. NUMERO
Jul 21, 7:35 PM CDTTORNADO16 Ene Brantford, NDRELAYED BY STATE RADIO. TIME APPROXIMATE.
Jul 21, 7:39 PM CDTTSTM WND GST 739 S Hamar, NDPEAK WINDS REPORTED AT THE NDAWN STATION NEAR HWY 20...MIDWAY BETWEEN MCHENRY AND HAMAR.
Jul 21, 7:42 PM CDTTSTM WND GST 603 W Mchenry, ND
Jul 21, 7:47 PM CDTTORNADO 05 Sw Tolna, NDA BRIEF TOUCHDOWN WAS OBSERVED OVER OPEN COUNTRY NEAR THE SHEYENNE RIVER. PEAK WINDS ESTIMATED TO 60 MPH. MAXIMUM WIDTH AT 20 YARDS.
Jul 21, 7:47 PM CDTTORNADO2 Nnw Red Willow Lake, NDAN INTERMITTENT AND OFTEN RAIN WRAPPED TORNADO TRACKED LARGELY OVER OPEN COUNTRY FROM SOUTHEAST EDDY COUNTY...ACROSS FAR NORTHWEST GRIGGS COUNTY TO THE NELSON COUNTY LINE NORTH OF RED WILLOW LAKE. NO DAMAGES HAVE BEEN REPORTED THUS FAR.
Jul 21, 7:48 PM CDTTSTM WND GST 602 E Dazey, NDPEAK WINDS MESURED AT THE DAZEY NDAWN STATION.
Jul 21, 7:55 PM CDTFUNNEL CLOUD2 Wnw Mcville, ND
Jul 21, 8:00 PM CDTTSTM WND DMGMcville, NDMULTIPLE TREES BLOWN DOWN AND TWO EMPTY GRAIN BINS BLOWN OVER.
Jul 21, 8:00 PM CDTTSTM WND GST 90Mcville, NDMULTIPLE TREES SNAPPED OR UPROOTED. TWO EMPTY STEEL GRAIN BINS BLOWN OVER. POWER OUTAGES REPORTED ACROSS PEKIN AND MCVILLE.
Jul 21, 8:03 PM CDTHAIL 2Kloten, NDALSO NUMEROUS LARGE TREE BRANCHES BROKEN DOWN.
Jul 21, 8:04 PM CDTTSTM WND DMGAneta, NDPORTIONS OF TIN ROOFING WERE BLOWN OFF OF A COUNTY BUILDING.
Jul 21, 8:05 PM CDTNON-TSTM WND DMGSharon, NDA COUPLE OF OLDER FARM OUTBUILDINGS WERE BLOWN OVER BY THE WIND NEAR SHARON.
Jul 21, 8:06 PM CDTTSTM WND DMGSharon, NDA COUPLE OF OLDER FARM OUTBUILDINGS WERE BLOWN OVER BY THE WIND NEAR SHARON.
Jul 21, 8:07 PM CDTTSTM WND DMGFinley, NDPHOTOGRAPH INDICATED 8 INCH DIAMETER TREE FALLING ON AND DAMAGING DECK FENCING.
Jul 21, 8:07 PM CDTTSTM WND DMGFinley, NDSEVERAL TREES BLOWN DOWN AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGING DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED.
Jul 21, 8:07 PM CDTTSTM WND GST 561 N Pillsbury, NDPEAK WINDS MEASURED AT THE PILLSBURY NDAWN STATION.
Jul 21, 8:10 PM CDTTSTM WND GST 80Finley, NDNUMEROUS LARGE TREES BLOWN DOWN OR UPROOTED AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGED DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4375 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS53 KFGF 220026
SVRFGF
NDC003-027-039-063-091-220130-
/O.NEW.KFGF.SV.W.0047.140722T0026Z-140722T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
726 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
  EDDY COUNTY IN NORTHEAST NORTH DAKOTA...
  GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
  WESTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 830 PM CDT

* AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 19 MILES EAST OF NEW ROCKFORD TO 22 MILES SOUTH OF
  JAMESTOWN...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WIMBLEDON...URBANA AND SUTTON AROUND 740 PM CDT.
  LEAL...ECKELSON AND REVERE AROUND 745 PM CDT.
  PEKIN...SANBORN AND ROGERS AROUND 750 PM CDT.
  MCVILLE...HASTINGS AND DAZEY AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE VALLEY CITY...ANETA...NOME AND
FINLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

&&

LAT...LON 4779 9928 4784 9788 4663 9768 4663 9845
      4758 9851 4758 9918
TIME...MOT...LOC 0026Z 269DEG 44KT 4759 9873 4660 9859

HAIL...1.00IN
WIND...60MPH

$$

JR
1 follow-up statement
757 
WWUS53 KFGF 220051
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
751 PM CDT MON JUL 21 2014

NDC003-027-039-063-091-220130-
/O.CON.KFGF.SV.W.0047.000000T0000Z-140722T0130Z/
BARNES ND-EDDY ND-GRIGGS ND-NELSON ND-STEELE ND-
751 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
STEELE...SOUTHERN NELSON...GRIGGS...EASTERN EDDY AND BARNES COUNTIES
UNTIL 830 PM CDT...

AT 747 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PEKIN TO LITCHVILLE...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HASTINGS...DAZEY AND WALUM AROUND 755 PM CDT.
  VALLEY CITY...MCVILLE AND COOPERSTOWN AROUND 800 PM CDT.
  KLOTEN AND SIBLEY AROUND 805 PM CDT.
  ANETA...NOME AND FINGAL AROUND 810 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FINLEY.

FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 284 AND NORTH DAKOTA MILE MARKER 305...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. IT IS BEST TO MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY 
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4758 9876 4781 9884 4784 9788 4767 9788
      4767 9785 4663 9768 4663 9845 4666 9845
      4697 9845 4698 9847 4707 9848 4732 9848
      4732 9849 4758 9851
TIME...MOT...LOC 0050Z 269DEG 44KT 4776 9832 4660 9816

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 21, 6:45 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
645 PM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 640 PM CDT MON JUL 21 2014

ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE
FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT
CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE
WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER
CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON JUL 21 2014

CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE
FOR THE SHORT TERM.

STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN
ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF
THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN
THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS
BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN
SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN
THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE
ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG.
WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE
ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE
ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON
IN THIS EVENT.

LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A
COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING
INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY
UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE
INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE
AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS
STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT
TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON
SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO
POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING
EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO
PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS
IN THE GRIDS FOR THIS EVENING.

THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO
CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME
PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE
TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR
COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE
WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF
THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE
TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN
EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL
BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS
THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW
WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR
NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN
LAKES COUNTRY LATER TONIGHT.

THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN
COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING
TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY
WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO
LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE
WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN
THEY HAVE BEEN THE PAST FEW NIGHTS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON JUL 21 2014

WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED
TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL
TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE
COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS
THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS
RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER
THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CDT MON JUL 21 2014

BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE
FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY
RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040.

&&

UPDATE...VOELKER
SHORT TERM...JR
LONG TERM...JK
AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
634 AM CDT MON JUL 21 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
634 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA
FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND
LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND
GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE
EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY
RAINFALL.

DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Jul 21, 4:55 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             5 W OSNABROCK           48.67N 98.26W
07/21/2014  E0.75 INCH       CAVALIER           ND   PUBLIC

            EXTREMELY HEAVY RAINS AND SIGNIFICANT AMOUNT OF HAIL TO
            DIME SIZE.

&&

MEWENS
Local storm report, Jul 21, 5:03 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
503 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 SW OSNABROCK          48.63N 98.21W
07/21/2014  E1.00 INCH       CAVALIER           ND   PUBLIC

&&

MEWENS
Special weather statement, Jul 21, 5:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
533 PM CDT MON JUL 21 2014

NDZ006>008-014-212330-
BENSON ND-CAVALIER ND-PEMBINA ND-TOWNER ND-
533 PM CDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR TOWNER...NORTHWESTERN PEMBINA...
CAVALIER AND NORTHWESTERN BENSON COUNTIES UNTIL 630 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALHALLA TO 18 MILES NORTH
OF CANDO TO 13 MILES WEST OF LEEDS...MOVING TO THE NORTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.

THE STORMS WILL BE NEAR...
WALHALLA...YORK AND LEROY AROUND 540 PM CDT.
VANG AROUND 545 PM CDT.
WALES AROUND 550 PM CDT.
CONSIDINE...MOUNT CARMEL AND NECHE AROUND 555 PM CDT.

THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4838 9984 4838 9951 4900 9952 4900 9735
      4869 9778 4857 9895 4817 9986
TIME...MOT...LOC 2232Z 228DEG 35KT 4887 9784 4875 9908
          4827 9971

JK
Special weather statement, Jul 21, 6:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT MON JUL 21 2014

NDZ006-007-014-015-024-026-054-220030-
BENSON ND-CAVALIER ND-EDDY ND-NELSON ND-RAMSEY ND-TOWNER ND-WESTERN
WALSH COUNTY ND-
633 PM CDT MON JUL 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALSH...SOUTHEASTERN
TOWNER...RAMSEY...NELSON...NORTHERN EDDY...CAVALIER AND BENSON
COUNTIES UNTIL 730 PM CDT...

AT 630 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF LANGDON TO 10 MILES EAST OF
MADDOCK TO LAKOTA...MOVING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.

THE STORMS WILL BE NEAR...
LAKOTA...MAPES AND PENN AROUND 640 PM CDT.
MICHIGAN...WALES AND CRARY AROUND 645 PM CDT.
PETERSBURG AND STARKWEATHER AROUND 650 PM CDT.
DEVILS LAKE AROUND 655 PM CDT.

THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4791 9982 4901 9904 4900 9797 4777 9790
      4783 9931 4784 9932 4784 9958 4785 9983
TIME...MOT...LOC 2333Z 230DEG 30KT 4893 9865 4798 9928
          4802 9832

JK
Local storm report, Jul 21, 7:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             LARIMORE                47.91N 97.63W
07/21/2014  E1.00 INCH       GRAND FORKS        ND   TRAINED SPOTTER

            HAIL RANGING FROM 3/4 TO 1 INCH

&&

MEWENS
Local storm report, Jul 21, 7:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
723 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             4 E LARIMORE            47.91N 97.54W
07/21/2014  E1.75 INCH       GRAND FORKS        ND   TRAINED SPOTTER

&&

MEWENS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:03 PM CDTSevere Thunderstorm WarningFGFGrand Forks27 min
Jul 21, 7:30 PM CDTSevere Thunderstorm WarningFGFGrand Forks60 min
Jul 21, 7:38 PM CDTTornado WarningFGFEddy, Griggs, Nelson, Steele37 min
Jul 21, 7:48 PM CDTSevere Thunderstorm WarningFGFGrand Forks57 min
Jul 21, 8:09 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Griggs, Nelson, Steele and 2 more66 min
Jul 21, 8:26 PM CDTFlash Flood WarningFGFGrand Forks6 hr
Jul 21, 8:29 PM CDTTornado WarningFGFGrand Forks46 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningFGFCass, Grand Forks, Traill46 min
Jul 21, 11:10 PM CDTHigh Wind WarningFGFGrand Forks, Traill5 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.